Topic: nausea

Anyone have any suggestions on medications for management of nausea, GI upset due to chemoradiation???
So far, mom has been on compazine, zofran, ativan, decadron.  All worked (except for compazine) for short while, but effects of medications wear off in about a week. Anyone have any suggestions on combo that works with decreased side effects such as drowsiness?  Thanks

Anna

Re: nausea

Compazine causes too much drowsiness and Ativan resulted in itching and headache.  She has been taking Zofran and decadron, but seems to have lost its steam after a week.

Anna

Re: nausea

Hi Anne,
Have you looked into regulin?  It might only be IV, I'm not sure.

Betsy

Re: nausea

Hi Betsy!!!
My mom is really having a tough time.  I just spoke to the on call physician and he stated that in order to take reglan, she has to stop zofran. The combination can cause problems with the heart.  I'll e mail you in a short while. I have to run to my mom's now to see how she's doing. Talk to you soon.

Anna

Re: nausea

Hi Pak,

My dad had a lot of issues with nausea but they were not related to chemo or radiation so I can't help with some personal experience here. But I am sure that others will be along soon that can offer some personal help. But for my dads nausea, he had to try a wide variety and combinations of meds to get some help with that.

In the meantime, here are some links that may be of use to you -

http://www.macmillan.org.uk/Cancerinfor … iting.aspx

http://cancerhelp.cancerresearchuk.org/ … /sickness/

Also, have you used the search function here on the site as I know that you will find a ton of posts about this issue. I hope that you can find something that works for your mum here.

My best wishes to you and your mum,

Gavin

Any advice or comments I give are based on personal experiences and knowledge and are my opinions only, they are not to be substituted for professional medical advice. Please seek professional advice from a qualified doctor or medical professional.

Re: nausea

I had chemo radiation and had a lot of nausea.  I was on multiple medications for nausea and none of them helped.  I needed a proton pump inhibitor for reflux and felt soooo much better after starting it I wish I would have went on it sooner.  I was on protonix.

Good luck!

Susie

Re: nausea

i was going to suggest a proton pump inhibitor as well.  also, have you asked about aloxi (palonosetron, given IV on the first day of chemo) or kytril (granisetron - does come in a tablet)?  let us know how she's doing.

Re: nausea

Thanks much for the advise. I learn something new every time I come on here.

Anna